MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. SIMPULSE VARICARE SUCTION IRRIGATOR; LAVAGE, JET

DAVOL INC., SUB. C.R. BARD, INC. SIMPULSE VARICARE SUCTION IRRIGATOR; LAVAGE, JET
Catalog Number 0067010
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject product was received for evaluation.Visual evaluation found the battery pack was within the handle and the battery latch was noted to be broken off.The battery pack was received firmly within the device.A broken battery latch is not indicative of a manufactured condition and based on the use facility reporting that the batteries were changed during use, the damage battery latch most likely occurred due to customer handling.A review of the manufacturing records was performed and found that the lot was manufactured to specification.
 
Event or Problem Description
It was reported per the user facility that during use of the simpulse varicare, the device was leaking fluid at the connection point of where the tip attaches to the handle.It was reported that there was no damage to the device.It was reported that the device was only used with one patient and the batteries were changed during the time of use, towards the end of treatment.There was no patient injury reported.The subject product was returned and during visual inspection it was noted the battery case latch tab was broken and not returned with the product.

Brand Name
SIMPULSE VARICARE SUCTION IRRIGATOR
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9363952
Report Number1213643-2019-11449
Device Sequence Number16951767
Product Code FQH
UDI-Device Identifier00801741065293
UDI-Public(01)00801741065293
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K942886
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2021
Device Catalogue Number0067010
Device Lot NumberJUCYF194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2019
Initial Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1